muscle jerks/twiches

Discussion in 'Fibromyalgia Main Forum' started by dorothy, Oct 2, 2002.

  1. dorothy

    dorothy New Member

    what is going on with my body? I have been getting these muscle jerks/twitches and I wonder why. It started off just once in the while.... usually when I would try to relax in the evening, now it's much more frequent and various parts of my body. Not sure what is going on here. I did recently start another med synthroid to ad to the list but it started b/4 that,,,, just worse now.... any Ideas????

    Shaking and twitchin
    Dorothy
  2. dorothy

    dorothy New Member

    what is going on with my body? I have been getting these muscle jerks/twitches and I wonder why. It started off just once in the while.... usually when I would try to relax in the evening, now it's much more frequent and various parts of my body. Not sure what is going on here. I did recently start another med synthroid to ad to the list but it started b/4 that,,,, just worse now.... any Ideas????

    Shaking and twitchin
    Dorothy
  3. poodlegirl

    poodlegirl New Member

    I get restless legs especially when I lay down at nite. It will start at my toes and work just like a snake up my leg until I have to jerk. The more I try to stop it the worse it gets. I also notice it sometimes originates from my lower spinal area where I have alot of pain. I usually have to get up and walk it off. The more I lay still the worse it becomes. I have noticed also that I tend to get it mostly when I have taken meds that will relax and make me sleepy. Connection? Even benadryl for allergies will cause this restless leg thing for me.
  4. JaciBart

    JaciBart Member

    It seems to get worse all the time.

    Don't know the cause.

    Jaci
  5. achy

    achy New Member

    If you do a search for muscle twitches you will find many replies!! Some are med related...some are not.
    Zoloft, oxycontin both cause twitches.
    I take Soma, a muscle relaxer that really helps mine. Xanax may help too.
    Its the pits
    Achy
  6. sean

    sean New Member

    These are quite common, You will tend to notice them more when you are relaxed.
  7. pam_d

    pam_d New Member

    The strange muscle twitching has been a hallmark of this for me. I have days where my muscles are relatively "quiet" and other days where the twitches are all over & very active. It's a drag at night, especially, when you just want to attempt to sleep! I'm not on any regular meds. except 25mg. benedryl at night, so I've never related this to medication...just seems like another way in which my nerve/muscle connection seems to "misfire", like there's a short or something in it. But I think it's pretty common, & many suffer from this.... Good luck & feel better, I know it's rotten...and I can SEE the twitches in my arms, thighs, etc. which is sorta weird, too.
  8. MicheleF

    MicheleF New Member

    That is the reason I went to the dr in the first place! I thought I had the flu w/ the achy muscles, then the twitching & restless legs started even during the day. The restless legs I had only gotten before from nasal decong. but I hadn't taken anything. The twitching out of nowhere in various places all over drove me batty.

    I really think the magnesium & folic acid from the vits I started taking have helped the twitching. I get it a little bit off & on now, but not as frequently, & not as "deeply". Last week when I ran out of my vits (oops!) I noticed after 2 days the twitching was back. People w/ fms are deficient in both magnesium and folic acid, amongst others (you can do a library search for good articles about vit/min def.) I take Klonopin for the restless legs at night. It did take several weeks of taking the vits before I noticed a change.

    Hope this helps...take care. Michele
    [This Message was Edited on 10/02/2002]
  9. ValG

    ValG New Member

    I was on Paxil for 2 years. The twitches started out little, then escalated. I assumed they were from CFS. I tried various meds to stop them. SOMA made them 10x worse. Pamelor helped a little. Quinine also helped. But the best thing was to get off Paxil. I don't have any now. Zoloft, Prozac, Effexor (which also gave me twitches), and Celexa are all in this class of drug. Valerie
  10. dorothy

    dorothy New Member

    I really had no idea it was going to get this bad..... the pain and fatigue and all is one thing..... but these jerks really cought me off guard... I didn't realize this went with the FM.... I guess it's full of suprises..... well thanks for the responses..... I was starting to wonder if something else, maybe worse, was going on..... i guess it's just another thing to deal with


    Thanks shaky pals
    Dorothy
  11. sean

    sean New Member

    Talking about muscle jerks, I remember overhearing a conversation at the gymn I used to go to some time ago, between to really attractive women. One of them was talking about how coming to the gymn and weight training, had helped ease the muscle spasms she had been getting. It was obvious that all the guys attention was on her and her friend, when one muscle bound moron went up to them and tried to chat them up. Anyhow she said to her friend the only problem is I have managed to get rid of one type of muscle jerk, only to get another. Obviously refering to the guy.
  12. Sunshyne1027

    Sunshyne1027 New Member

    Some say that the twitches are from when the body slows down at night, but to me its hard to believe that explanation. I twitch throughout the night also. Sometimes the twitches awaken me. I believe this is so common with FM

    I find that taking Zanaflex, before bedtime, it helps with it all. Not all the time though.

  13. vloga

    vloga New Member

    Hi Dorothy.

    Everyone's probably right ! The muscle twitches are caused by the muscles over-firing and going into a sort of loop. Normal muscles can only react so long, then the reaction stops until the lactic acid levels in the muscles drop off. If you have CFS the muscles don't seem to react to the increase in lactic acid for some reason, and they keep on firing.

    There's a delicate balance in the body between sodium ions and magnesium ions.[Duh, I meant potassium - brain fog drools] Illness can upset this, as can diet, and it may be that some medications alter the balance too. You may find that you need to up your intake of magnesium and potassium to compensate. I think that magnesium increases the action of potassium.

    I've found that taking magnesium helps, as do homeopathic remedies Arnica and Gelsemium (which I take together), but my body doesn't tolerate magnesium tablets (or any others) very well, so I try to take it in my diet.

    I've also just found out that keeping cool in bed helps me - first time I turned on the electric blanket last week the twitches started up during the night and I was in agony. It may be worth shivering in bed for a while .... Perhaps it works like cold showers are supposed to.

    I hope this helps

    Vloga
    [This Message was Edited on 10/03/2002]
  14. jpswife_4boys

    jpswife_4boys New Member

    I'm glad to find that I'm not the only one. The jerking and twiching is driving me nuts. It's all over my body from my feet to my tongue! My calves feel like they are trying to do some sort of break dance. Please let me know if there is something help this!

    Lots of hugs,
    Crissie